Cinnarizine/Stugeron

Discussion in 'Treatments' started by tweak, Apr 24, 2012.

    1. tweak

      tweak Member

      Tinnitus Since:
      03/12
      Hi,

      Has anyone tried this? Someone who had pretty bad tinnitus told me this helped them. There does not seem to be much evidence whether it helps or not. So anyone have experience using it?

      Thanks.
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Ambassador Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Yes, thanks! It does look promising. I'll need to do a little research on this; I want to know how it might interact with other drugs/supplements. Worth considering. I'm kind of "chicken" (read that wary and cautious of an interaction), so I don't know if I'll be the first to try this. If anyone out there does try it, please let us know!
       
    3. undecided
      Breezy

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      I recently had some success by using Stugeron (cinnarizine), so I looked up the drug to see what's what.
      Here's an interesting snippet I found (from Wikipedia):

      In treatment of nausea and motion sickness it was previously hypothesized that cinnarizine exerts its effects by inhibiting the calcium currents in voltage gated channels in type II vestibular hair cells within the inner ear.[6] However, more recent evidence supports the idea that at pharmacologically relevant levels (0.3µM–0.5µM), cinnarizine is not lessening vestibular vertigo by blocking calcium channels, but rather by inhibiting potassium (K+) currents that are activated by heightened hydrostatic pressure on the hair cells.[22] It is true that cinnarizine does abolish calcium currents in vestibular hair cells as well; it is just that this only occurs at higher concentrations of drug (3µM).[22] The inhibition of these currents works to lessen the vertigo and motion-induced nausea by dampening the over-reactivity of the vestibular hair cells, which send information about balance and motion to the brain.

      So we may have another potassium channel modulator.
      Which is weird, because Stugeron is a drug from the 50s.

      Anyway, I just thought I might share.
      Do keep in mind that Stugeron might have some quite nasty side effects such as causing Parkinson's (after heavy chronic use).
       
      • Informative Informative x 1
    4. Viking
      No Mood

      Viking Member Benefactor

      Location:
      Italia
      Cinnarizine always helps me in dramatic tinnitus spikes. Always a great old drug without serious side effects! Most recommended.
       
    5. skoupidis

      skoupidis Member

      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Acoustic trauma or mvc
      I have tried it for 2 months straight, 150mg (2x75) daily. I took it 2 weeks after tinnitus onset. Didn't provide any relief, so I stopped. Tried to take again for 10 days 6 months after onset, did absolutely nothing again.

      Side effects: It does give me a bad case of xerodermia and dandruff which stopped after I quit. Never had dandruff before.
       
    6. valeri

      valeri Member Benefactor Hall of Fame

      Location:
      Australia
      Tinnitus Since:
      09/2011
      Would anyone know the dosage recommended for stugeron?
      I got few boxes from overseas so would like to give it a go, my pills are 75mg forte!
       
    7. undecided
      Breezy

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      75mg is quite a dosage, this thing has antidopaminergic effects and at large doses it might cause issues.
      I once did 75mg three times a day and had quite good results tinnitus wise for about 2 weeks but I occasionally (like 1-2 times a day) had some strange twitches in my legs, which I found strange. After reading about the drug, I decided that it is a bit dangerous at such doses and quit it. I chickened out, sort of.
      My ENT had originally prescribed 75mgs twice a day (12 hours apart).
      In my opinion, it is one the most t "specific" drugs out there, even though it does not say so on the box, since it acts mainly on calming the hair cells and the labyrinth, with calcium blocking and possibly potassium channel modulating (as Wikipedia claims).

      I might give it a go again at some point...
       
    8. valeri

      valeri Member Benefactor Hall of Fame

      Location:
      Australia
      Tinnitus Since:
      09/2011
      I was on Cinnarizine for nearly a month with maybe just a slight improvement, still had spikes and very bad days.
       
    9. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!
      I tried Cinnarizine for a few days. Even 30mg knocks you out. I don't think it helped much with my tinnitus either.
       
    10. undecided
      Breezy

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      30mg didn't even get a yawn out of me.
      Are you sure you're talking about Stugeron?
      It doesn't even come in a 30mg form. It's either 25mg or 75mg (forte) packages.
       
    11. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!
      Ha. Yeah, it was Stugeron. I took 2x15mg tablets. Should I try again with a higher dosage? I bought 5 packets (15mg).
       
    12. anon3452

      anon3452 Member

      Tinnitus Since:
      12/16
      Cause of Tinnitus:
      Smoking cigarettes
      Cinnarizine is my temporary relief.

      My tinnitus was caused by smoking. Two years ago my ears started ringing every time I smoked (the hallmark of an ototoxic drug), however the hearing loss of smokers occurs outside the frequency of normal every day hearing so I didn't think anything of it. After using audiogram hearing tests freely available on Itunes and Android market place, I have high frequency hearing loss above 10,000khz (completely deaf above 12,000 khz in my left ear) with a broad hissing noise caused by increased spontaneous firing rate up-regulated in the hair cells that died over the broad frequency range combined, and sometimes a specific frequency ringing. Vontrol(diphenidol) didn't seem to make a difference. Serc (betahistine) may have slightly helped.

      After 75mg of Cinnarizine I noticed a 90% reduction in noise, that decreased to a 50% reduction at the end of a week. Vontrol's mechanism of action is unknown, but serc and Cinnarizine are both H1 antagonist anti-histamines. The ear is very complex and the vasodilatory effects of Cinnarizine at higher doses might have caused the difference in smoking induced tinnitus, as nicotine is a vasoconstrictor but I doubt it because Serc within the ear is also a vasodilator.

      Damage to the outer hair cells have been implicated in tinnitus, and the activation of the efferent nerve fibers by increasing GABA and particularly Ach would imply Serc should have worked better assuming the effect on my tinnitus was due to nerve endings in the cochlea vs vestibular nuclei or the reorganization of the tonotopic map. Cinnarizine also inhibits Calcium channels which open in the hair cells themselves when Na+ depolarization occurs but I doubt this has anything to do with its affect on tinnitus, otherwise hearing real sounds would be affected.
       
    13. Trish S

      Trish S Member

      Location:
      Edinburgh
      Tinnitus Since:
      1967
      Cause of Tinnitus:
      Meniere's Disease
      It didn't help me, either in terms of PREVENTING dizzy turns or for tinnitus with Meniere's Disease. Indeed, some authorities say it is a bad idea to be damping down your vestibular reflexes with this medication, when they are already compromised: my balance is already poor.
      I do still have some on standby to take in the event of an acute dizzy turn coming on, where it may possibly reduce the severity and duration of the attack.
       
    14. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      I tried this as an attempt to lower tinnitus. I was supposed to take 2x 15mg pills three times a day.

      However, after the morning 2 pills I felt incredibly depressed. I read that it acts on D2 dopamine receptors, could that be the reason?

      On the plus side, at 7pm felt incredibly sleepy, had to go to bed early and slept a lot, which is a rarity for me, I usually sleep 3 to 5h per night. Anyone with similar experiences?

      I can use the sleep but the depression was too strong and it had no effect on the tinnitus volume.
       
    15. ForestVibes

      ForestVibes Member

      Location:
      South Africa
      Tinnitus Since:
      1 September 2019
      Cause of Tinnitus:
      Noise Induced
      Hi. Hope someone sees this.

      I was wondering if it would be safe to take 50mg of Cinnarizine daily for a month long.
      (1x 25mg in the morning and 1x25 mg in the evening)

      It is helping my sleep a lot and therefore making my tinnitus less noticeable. I would like to see if it will have even more effect after taking it a month.

      Just wanted to make sure it is safe. I don't take any other drugs (nothing works).
       

Share This Page

Loading...
Similar Threads - Cinnarizine Stugeron
  1. Jane87
    Replies:
    1
    Views:
    1,880